MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381033
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ bc shielded iv catheter was burred.No serious injury or medical intervention was reported.The following information was provided by the initial reporter: the catheter was burr.
 
Additional Manufacturer Narrative
Investigation: our quality engineer inspected the samples and photographs submitted for evaluation.Bd received a total of (b)(4) units in which 1 unit was in an open package, all from lot number 8087872.All contents were present and intact.Through the visual/microscopic evaluation of the opened unit a white-clear particle speck was observed on the catheter tubing of the assembly.A red fiber was also observed on the tip of the cannula.The visual inspection of the (b)(4) units in sealed packages, 2 of the units also contained the white-clear particle specks.The reported issue was confirmed.The white-clear material observed near the catheter tip was confirmed to be non-foreign (plug shavings) which resulted from manufacturing during the assembly process.Since the unit that contained the red fiber was received out of its original packaging, bd could not determine a definite root cause.A device history record review showed no non-conformances associated with this issue during the production of these batches.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8537206
Report Number1710034-2019-00438
Device Sequence Number19440893
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public382903810338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number381033
Device Lot Number8087872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;